Chat and Community Forums Closed

Due to the popularity of social media, we have seen decreasing engagement on our forums and chat. Please know we want to keep talking to you about epilepsy, seizures, and what you need. We want to stay connected with you.

Community Forum

Keppra Problems/Withdrawal

Has anyone had withdrawal problems (not seizures) after coming off of Keppra? NEED HELP!!!! If you have had hallcinations, depression and then came off it, I would appreciate knowing: How much you were on, for how long, how long it took for you to wean off, what your symptoms were and how long did they last?

Comments

I have been on keppra 1000mg

I have been on keppra 1000mg per day  for the last 4 years. I will say it has really stablised me from noctunal seizures but I want to discontinue due to undesirable side effects. Can i reduce by half ie 500mg per day . Whats the fomular. My doc hasnt said a word. Need help

Currently tapering off keppra

Currently tapering off keppra from 2000mg; the plan is like so if anyone is after a system to follow.Morning - Night1000mg - 750mg (Month 1)750mg - 750mg (Month 2)500mg - 750mg (Month 3)500mg - 500mg (Month 4)250mg - 500mg (Month 5)250mg - 250mg (Month 6)0mg - 250mg (Month 7)0 - Done (Month 8) Key is to be patient i guess, less chance of withdrawals over a longer period of time.

Email me if you want to wean

Email me if you want to wean off Keppra. I'm Keppra free for 6 months

Hi there, I was on keppra for

Hi there, I was on keppra for 4 years, 1000 per day. I'm slowly weaning off, over the past 5 months. I've been great! A few headaches, a bit of stomach stuff, but no big deal. I took my very last half pill at night on Thursday. Friday morning I was at yoga and suddenly was so dizzy I felt like I was in a hamster ball! Since then (it's Sunday morning now) I have felt drunk style dizzy, usually upon laying to standing. I recall feeling dizzy when I first began the drug, so I'm pretty certain this is a side effect of coming off keppra. The dizziness gave me anxiety so I took a small dose of lorazepam, and that did help. Bless all of you! I'm wishing you well!

I recently lowered my keppra

I recently lowered my keppra dose from 1000 mgs per day down to 250 per day.  I did it gradually over about a month.  I did this for several reasons.  After breaking my ankle a couple years ago, and having surgery, I still have a lot of nerve damage located on the left side where the nerves were damaged from my right temporal lobe head injury (a cycling accident in 1982).  I knew I needed to reduce my seizure med to let the nerves recover. I am also taking CBD Oil (sublingual) and it has really helped with my back pain, arthritis, plus my acid reflux issues and I believe it helping with the seizure problems and the anger/depression problems caused by Keppra. I have had heart palpitations for the last few weeks will be seeing my doc next week to talk about what could be causing. I am just taking a 250 mg pill once a day and maybe need to break it and take 1/2 a pill 2 times a day.  We'll see what happens. I have had a few very minor focal seizures but not many. These have been so minor you would not know I was having one, and today, I did not even get the exhaustion afterwards. I did not have any withdrawal symptoms when cutting back but I was taking the CBD oil and it may have eliminated the withdrawal symptoms. I am wondering if the CBD oil would work for me without the Keppra which I hate. 

I’m currently being weaned

I’m currently being weaned off of Keppra 500mg twice a day (I was only on it for about a month but it was just causing more symptoms instead of fixing any), and so far I’ve still got the exhaustion from being on Keppra in the first place, but since beginning to wean off of it, I’ve gotten insomnia, my anxiety is starting to come back, as well as some slightly more severe than usual depression. Also some random nausea, but idk if that’s from the meds or just from life in general

How are things going now ? 

How are things going now ?  Has the dizziness subsided ?  I'm having the same issue (dizziness) but I'm hoping it will stop because I really want to get off the meds.

I've titrated off Keppra when

I've titrated off Keppra when I was switching to Lamictal. We did it by 50mg every two weeks. I'm not on a high dose so it took my a month but the generic of Lamictal was the WORST with side effects. So I decided to switch back but only brand name Keppra. The titration back to Keppra was very short. I think the whole process took about 4 months. Going back and forth.

I've titrated off Keppra when

I've titrated off Keppra when I was switching to Lamictal. We did it by 50mg every two weeks. I'm not on a high dose so it took my a month but the generic of Lamictal was the WORST with side effects. So I decided to switch back but only brand name Keppra. The titration back to Keppra was very short. I think the whole process took about 4 months. Going back and forth.

I was one 250mg once in the

I was one 250mg once in the morning and once in the evening.

Tried it for a few days,

Tried it for a few days, started getting really depressed and angry with myself. I know your body needs to get used to it but i cant wait a whole month for that, so ive stopped taking them today. thanks for this thread , useful info here.

I came off of Keppra 6 years

I came off of Keppra 6 years ago and the withdrawals were terrible. I was on 400mg twice a day and had only been on it for 3 months. It caused depression, severe anxiety and severe insomnia that's why I had to come off of it. I had brain surgery and was given that as a preventative to seizures. Never did have a seizure then but NOT tapering it off slowly and carefully landed me in the psych ward of the hospital 4 times that year due to psychosis caused by TOO FAST withdrawal from the drug. The doctor told me to skip days to come off of it--WRONG! You should be slowly tapered off of this drug over a period of months, not weeks. The withdrawal symptoms lasted a year because of too fast withdrawal. My doctor was an idiot. Most doctors don't know how to properly taper you off of the drug, I wish I could give you more info as to how to taper. General rule is not more than 5-10% of the starting dose. My suggestion is to try to find a compounding pharmacy to help you to reduce the dosages gradually, although you will still need a doctor's prescription. Here is one of the online compounding pharmacies that I know of-- www.pharmacysolutionsonline.com.  Good Luck!

Can you help me with weaning

Can you help me with weaning off keppra. I've been on it for two years. I take 500mg once a day. My email is sharonireland2012@gmail.com

Has anyone coming off keppra

Has anyone coming off keppra ever had heat tolerant problems? This is my first week off no keppra and it seems very hard to stay anywhere hot like outside even in the evenings.

Re: Keppra Problems/Withdrawal

On every medication I took, even Keppra. I always had withdrawal problems. My withdrawals were fast heart palpitations all the time.

take care
Lisa
http://health.groups.yahoo.com/group/epilepsyapproach/

Re: Keppra Problems/Withdrawal

I have tried to withdraw twice from Keppra. Keppra rage on it is bad enough but trying to get off it is worse and my auras, depression and rage return. I had to go back on again. If you had luck getting off, please let me know.

Thanks
Joan K

Re: Re: Keppra Problems/Withdrawal

Keppra was a nightmare to come off of. I thought I was going to die. Shakes, sick to stomache, you name it I had it. I went cold turkey, bad idea.

Re: Re: Re: Keppra Problems/Withdrawal

Recently i was put back on medications at my "abnormal" ekg had returned after a year of being off my meds. So the doctor put me on Keppra this time (was on Dilantin for 4yrs). Have had a couple seizures when waking up, so i went back to the doctor and asked him to put me back on Dilantin as i was seizure free for the 4yrs i was on it (as far as i know) & had a normal EKG. So he put me back on my old dosage, and said after taking both meds for a week just stop taking Keppra. Little scared to do that dont want it to cause any seizures or problems but i guess since i will have the dilatin in me i will be good....

Also, i dont like the way Keppra makes me feel. I feel "out of it" for a lack of better words. And when i wake up i find my self starring at objects trying to analyze them, or find patterns in them. Sound dumb i know but the only way i can describe it. So i am hoping that when i stop the Keppra these side effects stop... Anyone else have anything similar?????

--Justin
FL

Re: Re: Re: Re: Keppra Problems/Withdrawal

Hi Justin, I myself have just been put on Keppra. I have been on it for two weeks. I have noted I am a little out of sorts. Did you happen to loose any of your hair. My Pharmacist said that was one of the side effects. I am hoping the side effects subside. I hope u have less seizures then b4. Take care

Our Mission

The mission of the Epilepsy Foundation is to lead the fight to overcome the challenges of living with epilepsy and to accelerate therapies to stop seizures, find cures, and save lives.

 
24/7 helpline